Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 24, 2015, 11:59 AM CDT for Harrison County, Marion County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 11:59 AM CDT (16:59 UTC)
- Expired
- May 24, 2015, 12:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 5.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
773
WFUS54 KSHV 241659
TORSHV
TXC203-315-241745-
/O.NEW.KSHV.TO.W.0041.150524T1659Z-150524T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CDT SUN MAY 24 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN HARRISON COUNTY IN NORTHEASTERN TEXAS...
EASTERN MARION COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1245 PM CDT
* AT 1158 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 8 MILES NORTHWEST OF WASKOM...OR 9 MILES EAST
OF MARSHALL...MOVING NORTH AT 45 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
KARNACK AROUND 1210 PM CDT.
SMITHLAND AROUND 1225 PM CDT.
LODI AROUND 1230 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
UNCERTAIN...LEIGH...GRAY...SCOTTSVILLE AND JONESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3243 9405 3242 9430 3287 9431 3288 9405
TIME...MOT...LOC 1658Z 184DEG 37KT 3254 9419
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
061 follow-up statement
425
WWUS54 KSHV 241711
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 PM CDT SUN MAY 24 2015
TXC203-315-241745-
/O.CON.KSHV.TO.W.0041.000000T0000Z-150524T1745Z/
HARRISON TX-MARION TX-
1211 PM CDT SUN MAY 24 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
NORTHEASTERN HARRISON AND EASTERN MARION COUNTIES...
AT 1210 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER KARNACK...OR 14 MILES NORTHEAST OF MARSHALL...MOVING
NORTH AT 45 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
SMITHLAND AROUND 1225 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
GRAY...UNCERTAIN AND LEIGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3258 9405 3263 9427 3287 9424 3288 9405
TIME...MOT...LOC 1710Z 185DEG 37KT 3266 9416
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 24, 11:52 AM CDT, 7 minutes earlier.
Area forecast discussion, May 24, 11:52 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CDT SUN MAY 24 2015
.UPDATE...
UPDATED THE FORECAST TO LOWER THE CHANCE OF RAIN FOR THE DEEP EAST
TEXAS AND SOME OF THE OTHER ZONES IN EAST AND NORTHEAST TEXAS WITH
DRIER AIR FOLLOWING IN WAKE OF THE BAND OF SHOWERS AND
THUNDERSTORMS ONGOING. . MADE SOME TEMPERATURE ADJUSTMENTS FOR
THE ENDING RAIN AND DEVELOPING RAINFALL OVER THE EASTERN ZONES.
&&
.DISCUSSION...
THE HRRR AND OTHER SHORT TERM MODELS INDICATED THAT ADDITIONAL
DEVELOPMENT IS EXPECTED TO RE-DEVELOP OVER PARTS OF NORTHEAST AND
EAST TEXAS LATER DURING THE AFTERNOON WITH ADDITIONAL DISTURBANCES
MOVING INTO THE AREA /06/
&&
.PREV DISCUSSION... /ISSUED 1023 AM CDT SUN MAY 24 2015/
AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND TSTMS OVER MUCH OF E TX CONTINUE
TO MOVE N THIS SUNDAY MORNING. ALSO WIDESPREAD MVFR CEILINGS EXPECTED
TO CONTINUE THROUGHOUT THIS SUNDAY IN A VERY MOIST AND UNSTABLE AIR
MASS.
EXPECT WIDESPREAD MVFR CEILINGS AND SCT TO NUMEROUS SHOWERS AND TSTMS
TO CONTINUE THROUGH MONDAY IN A CONTINUED VERY MOIST AIRMASS. /VIII/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 70 83 69 / 90 60 70 80
MLU 86 70 82 70 / 90 80 70 80
DEQ 78 68 79 67 / 90 60 70 80
TXK 81 69 82 68 / 90 60 70 80
ELD 83 69 82 68 / 90 80 70 80
TYR 79 71 83 69 / 60 40 80 80
GGG 79 71 83 69 / 70 40 70 80
LFK 81 73 83 70 / 60 50 70 80
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059>061-
070>073.
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001>006-010>014-
017>022.
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
06Hazardous weather outlook, May 24, 6:17 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 617 AM CDT SUN MAY 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 617 AM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE REGION TODAY...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE THAT WILL LIFT NORTHEAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT. DAYTIME HEATING WILL HELP TO DESTABLIZE THE AIR MASS AHEAD OF THIS DISTURBANCE...ESPECIALLY OVER DEEP EAST TEXAS...NORTH LOUISIANA AND SOUTHWEST ARKANSAS...AS STRONG SHEAR AND FORCING ALOFT AHEAD OF THIS DISTURBANCE SPREADS INTO THE REGION. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. HOWEVER...THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...WHICH WILL FALL OVER GROUNDS THAT STILL REMAIN SATURATED FROM EXCESSIVE RAINFALL THAT FELL EARLIER THIS PAST WEEK. ONE TO THREE INCHES OF RAIN...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE...WHICH WILL CONTRIBUTE TO INCREASED RUNOFF AND THE POTENTIAL FOR FLASH FLOODING. THE HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORM THREAT WILL DIMINISH FROM WEST TO EAST THIS EVENING...ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST OVERNIGHT MAINLY OVER DEEP EAST TEXAS AND NORTH LOUISIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ONCE AGAIN MONDAY AFTERNOON AND EVENING OVER THE REGION...AHEAD OF ANOTHER STRONG UPPER LEVEL DISTURBANCE THAT WILL MOVE INTO THE SOUTHERN PLAINS. DAYTIME HEATING WILL CONTRIBUTE TO AIR MASS DESTABILIATION MONDAY AFTERNOON...SUCH THAT SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE OVER EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA. HOWEVER...THE PRIMARY THREAT WILL AGAIN BE LOCALLY HEAVY RAINFALL...WITH ADDITIONAL AMOUNTS OF TWO TO IN EXCESS OF FOUR INCHES LIKELY. THIS WILL RESULT IN RAPID RUNOFF AND ENHANCE THE POTENTIAL FOR FLASH FLOODING OVER MUCH OF THE REGION. THE HEAVY RAINFALL THREAT WILL DIMINISH TUESDAY MORNING WITH THE DEPARTURE OF THIS DISTURBANCE. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS AND FLASH FLOODING...AS WELL AS RAINFALL REPORTS. 15
In the hours before
Special weather statement, May 24, 10:35 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT SUN MAY 24 2015
TXZ108-110-124-125-136>138-150-152-241615-
GREGG TX-WOOD TX-RUSK TX-CAMP TX-HARRISON TX-NACOGDOCHES TX-
UPSHUR TX-FRANKLIN TX-SMITH TX-
1035 AM CDT SUN MAY 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR RUSK...SOUTHWESTERN HARRISON...
WESTERN CAMP...UPSHUR...NORTH CENTRAL NACOGDOCHES...WOOD...EASTERN
SMITH...GREGG AND FRANKLIN COUNTIES UNTIL 1115 AM CDT...
AT 1030 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COMO TO QUITMAN TO 7
MILES SOUTHEAST OF LINDALE TO ARP TO NEAR NEW SALEM TO 7 MILES
NORTHEAST OF NACOGDOCHES...AND MOVING NORTH AT 40 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME TREES DUE TO THE
NEARLY SATURATED SOILS AND FACT THAT TREES HAVE FULL LEAF COVERAGE.
IN AND NEAR THESE THUNDERSTORMS AVOID STANDING UNDER LARGE
LIMBS OR TREES IN STANDING WATER.
LOCATIONS IMPACTED INCLUDE...
TYLER...LONGVIEW...NACOGDOCHES...HENDERSON...KILGORE...WHITE OAK...
GLADEWATER...GILMER...WINNSBORO...LEESBURG...MOUNT VERNON...
OVERTON...QUITMAN...TATUM...BIG SANDY...HAWKINS...NEW LONDON...ARP...
GARRISON AND CLARKSVILLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS ESPECIALLY FAST MOVING WATER OF ANY DEPTH.
&&
LAT...LON 3296 9531 3334 9531 3319 9512 3304 9513
3307 9504 3283 9487 3255 9482 3238 9447
3207 9460 3198 9460 3197 9451 3187 9446
3156 9455 3187 9492 3214 9499 3214 9505
3235 9530 3296 9556
TIME...MOT...LOC 1530Z 187DEG 38KT 3304 9554 3280 9544 3246 9529 3226
9505 3198 9491 3172 9460
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:15 AM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 5 days |
| May 24, 10:35 AM CDT | Special Weather Statement | SHV | Camp, Franklin, Gregg, Nacogdoches, Rusk, Smith and 2 more | 40 min |
| May 24, 11:57 AM CDT | Tornado Warning | SHV | Harrison, Marion | 34 min |
| May 24, 12:31 PM CDT | Tornado Warning | SHV | Cass, Marion | 7 min |
| May 24, 12:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 56 min |
| May 24, 2:28 PM CDT | River Flood Warning | SHV | Bowie | 19 days |
| May 24, 3:18 PM CDT | River Flood Warning | SHV | Smith, Wood | 21 days |
| May 24, 5:53 PM CDT | Special Weather Statement | SHV | Gregg | 37 min |
| May 24, 5:57 PM CDT | Tornado Warning | SHV | Cherokee, Gregg, Rusk, Smith | 48 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.